Post # 1
I recently went on antidepressants (floxetine). I feel MUCH better! However, I am thirsty all the time. Initially, I was worried because I know its a symptom of diabetes. However, after doing some research, I realized it was likely a side effect from the antidepressant. Its apparently quite a common side effect. I’m dying of thirst all the time. Its last about a month and half since I started the anti-depressants and the insane thirst started around the same time.
Any suggestions for how I can get rid of the thirst? Will it go away in time? Any help would be appreciated.
Post # 3
You can buy some mouth/throat sprays, mouth washes (biotene.. sp?), etc.
Natural cures? Some people like to swish ale vera juice (you can find it at a lot of grocery stores these days), snacking on water-heavy foods (celery, melon, etc.), and of course, drinking water.
If you keep having dry mouth, I’d go back to your doctor. Dry mouths can cause a lot of other health problems!
Post # 4
It probably won’t get any better on its own, but I like biotene.
Post # 5
If it’s a side effect of the medication (I’m not familiar with that one), try asking the prescribing doctor. Most of the side effects of meds I’m on weren’t troublesome enough to stop but haven’t gone away – I just don’t notice them as much or have learned to deal. I do have chronic dry mouth, but that’s due to a health issue. I try to just stay hydrated and sometimes find chewing gum helps. I do like Biotene mouth spray stuff… it’s not to freshen breath, but helps w/ the dry mouth. They also make a mouth wash and I think a toothpaste. The mouth wash is okay.
Post # 6
@lawyerchick13: Dry mouth and thirst are 2 different things.
I find hard candies can help with dry mouth.
Post # 7
Yes, it is a side effect, but dry mouth can also be from other things. Do you have allergies and take anything for it or sleep with your mouth open? Are you, in general, a mouth breather from a constant stuffy nose/sinus issues?
Biotene has a whole line of products that can help, as the glycerine in them helps keep your mouth moist for extended periods of time. Sucking on hard candies (even sugarless) will cause a pretty quick rise in tooth decay, so I wouldn’t recommend it.
Several of my meds have the same side effects and have affected my tear production as well…dry eyes,dry mouth.
Post # 8
Unfortunately, the dry mouth as a side effect from antidepressants doesn’t really go away. If it’s very bothersome for you, you could talk to your doctor about switching antidepressants, but most of them also have this side effect and since you say you are doing so well on it, I wouldn’t reccommend switching unless the dry mouth was unbearable.
Post # 9
I do have allergies, but the dry mouth literally started about 2 weeks after I started taking the anti-depressants. I have a really dry mouth all the time and exteme thirst. Its very annoying, but not unbearable. Its also the only side effect I’ve experienced, so I guess I’m lucky. I tried the mouth spray at a PP’s suggestion and it doesn’t seem to be helping. 🙁
I guess I will just have to learn to deal. I never drank very much before, so I find the whole thing is annoying. Hopefully I will get a job soon and be able to get off the anti-depressants. 🙂 Unemployment is the cause of my issues SO I’m hoping once I’m gainfully employed, I will feel better. Thanks for the suggestions!